Lithium and side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

justkeepswimming
Regular Member


Date Joined Feb 2005
Total Posts : 52
   Posted 7/3/2005 11:19 PM (GMT -7)   
g'day..

been on lithium for about a month, (on top of my other anti anxiety meds which ive been on for nearly 2yrs)

i've noticed that i've not only felt a bit more nauseus than usual, but that i've got a lot more aches and pains.. stiffness in my joints, bones and muscles.. especially my knees... feels like i've bashed them into things, it's been bothering me for a while now..

my quack has changed my lithium prescription to a slow release doseage.. anyone got any ideas?

is it the meds? or am i getting old.. (haha)

any advice/input i can grap about lithium.. i'd be really appreciative.

cheers and beers beautiful people.

just keep swimming.

wifey
New Member


Date Joined May 2005
Total Posts : 15
   Posted 7/4/2005 6:52 AM (GMT -7)   
eyes  If you ask me it is side effect of the med.  My hubby had similiar joint pain when he was trying lit.like meds.  Surely feeling old won't suck quite like this; cause hopefully by then demencia will set in...ha..?!  What else are you taking? Good luck, wifey.

Ria
Regular Member


Date Joined Jun 2004
Total Posts : 40
   Posted 7/4/2005 5:24 PM (GMT -7)   
I was on Lithium for about 6 weeks during that time I experienced all the side affects, sick to the stomach, vomiting, diarreaha, feeling lethargic I walked around feeling like a zombie.  I talked to my doctor and he decreased the dose he increased the dose until finally I got disoriented and then had a problem with my speech so I went to my internist and was told that I was basically being overdosed on lithium but 4 days prior to that I decided I had had enough and stopped taking it all together and I am currently looking for a new doctor.  So the affects you are feeling is probably from the lithium.  Sorry to hear you are having a hard time but I figured it out for myself that it wasnt the medicine for me.  Good Luck!

justkeepswimming
Regular Member


Date Joined Feb 2005
Total Posts : 52
   Posted 7/14/2005 2:08 PM (GMT -7)   
well, i've been on the slow release formula of lithium for a few weeks now.. and i gotta say, 've seen no improvement.. in fact, i reckon it's gotten worse..

i've had virtually no sleep, and feel as tho i have morning sickness (no, i'm not pregnant)..

had blood tests which have identified the correct lithium levels, but i still feel poxy, so maybe you're right Ria... maybe the meds aren't so good for me. (thankyou wifey also)

i'll give it a bit longer then see about changing from them, if they help my head in the long run, then i'll tolerate the insomnia, the feeling of being a cripple and the midnight upchucks ... etc..

has anyone got anything positive to say about it? i know Lithium is an old drug and i'd expected a lot more people would have been on it.. especially here in the depression room... any advice you can give me please do! Especially if anyone here has been on it for a long time. meanwhile, i suppose i should ask the bipolar room too.

x
Just Keep Swimming

ps- you all ROCK! x :-)

Post Edited (justkeepswimming) : 7/14/2005 3:14:06 PM (GMT-6)


wifey
New Member


Date Joined May 2005
Total Posts : 15
   Posted 7/14/2005 2:59 PM (GMT -7)   
 Hey Justkeepswimming,
 
There are hundreds of meds out there and millions of docs all with different and sometimes conflicting advise.  Don't self torture yourself with meds that are causing you adverse reactions.  What else have you tried?   Hey, If all women could take the same pill for birthcontrol; there would have been no need to create thousands of others.  Please donl't give up and communicate everything with your docs.  Don't be afraid to tell them how you feel.  It is a hard process and long at times.  Yes, keep swimming; but don't get in water too deep that you drown.  Here for you, God Bless, 
 
Wifey  :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:19 PM (GMT -7)
There are a total of 2,732,413 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
257 Guest(s), 6 Registered Member(s) are currently online.  Details
carol9, desert bound, Serenity Now, Girlie, ggfgfgfdgfgdd98, pressurehead


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer